| Model Number |
BEA28-120/120-40 |
| Medical Device Problem Code |
Separation Problem (4043)
| Health Effect - Clinical Code |
Clinical Endoleak (4843)
| Date of Event |
06/05/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 device remains implanted.
Event or Problem Description
The patient was initially implanted with a afx2 bifurcated stent graft, a vela suprarenal, and a limb stent graft to treat an abdominal aortic aneurysm (aaa).Approximately five (5) years post initial procedure during routine follow up, the patient presented with a 3a endoleak, 1b endoleak and a type 2 endoleak of the lumbars (non-device failure).Intervention was completed.The physician elected to relined the original implanted devices with a afx2 bifurcated stent graft, afx limb stent graft and ovation ix extender to resolve this event.Patient was reported as stable post reintervention.This event was previously reported under 2031527-2021-00147.Now, approximately seven (7) years post initial procedure a type 3a endoleak was identified coming from between the bifurcated stent graft and a the vela suprarenal aortic extension.The physician elected to treat the patient by placing one (1) ovation extender and four (4) afx vela suprarenal aortic extensions to resolve this event.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3a endoleak is unconfirmed.The additional endovascular procedure complaint is confirmed.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined.The procedure is outside the indications of use (off-label) due to the use of concomitant devices (ovation limb) not compatible with the afx2 system per device ifu.It is unclear if this contributed to the reported event.There was a previous revision done on 03/11/2021- cautionary product use condition.No procedure related harms were identified.The final patient status was reported as discharged to home on postoperative day one in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2 corrections: g3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.